Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Duluth, MN

June 19, 2016Itasca County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2016, 6:00 PM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2016, 6:00 PM CDT (23:00 UTC)
Expired
Jun 19, 2016, 6:45 PM CDT
In force
45 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Itasca County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 101 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 19, 3:30 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
330 PM CDT SUN JUN 19 2016

.SHORT TERM...(This evening through Monday)
Issued at 330 PM CDT Sun Jun 19 2016

There is very little change in the forecast reasoning regarding
the convective episode that will begin to unfold over the next
couple of hours. Most short range guidance continues to be quite
consistent with sustained initiation along or just west of an axis
from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The
large scale environment characterized by ~3000+ j/kg CAPE and 40+
knots of deep layer bulk shear. CAM/HiRes guidance continues to
suggest that the mode for the first few hours should trend toward
discrete storms/supercells, capable of very large hail (up to
baseballs), and damaging wind gusts. 0-1 km agl hodographs also
suggest an attendant tornado threat with the most intense
storms/supercells with 0-1 km shear increasing to around 20 knots
by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting
juxtaposition of sufficiently low LCL/LFC heights. This would
also include the MN Arrowhead where a robust surface-based warm
sector has been able to materialize, which is somewhat uncommon
for June with prevailing south flow across Lk Superior.
Eventually, activity should grow up scale into a squall line, with
the potential for a more widespread wind threat east of I35 into
the evening.

Storms should move east of our CWA by around midnight as the
surface cold front continues to make steady progress to the
southeast, but at least some severe/heavy rain threat is expected
to persist well into the evening across northwest Wisconsin.

Gusty west/northwest winds are expected area-wide on Monday as
much drier and cooler air is advected into the region as the main
upper level trof continues to deepen to our east. There is a small
chance of a stray shower or TStorm across the Arrowhead in the
afternoon or evening, but did not feel this threat was high enough
to explicitly mention in the forecast at this time.

.LONG TERM...(Monday night through Sunday)
Issued at 330 PM CDT Sun Jun 19 2016

Cooler northwest flow will result in some lingering clouds on
Monday night, but clouds should gradually clear from the southwest
as the night wears on. There could be a few lingering rain showers
in the Minnesota Arrowhead, but will continue to leave the
forecast dry for now. Upper level ridging will push back into the
region very quickly Tuesday Night, and early Wednesday, but will
flatten out as it gets to the western Great Lakes region. Will
continue to mention a chance of showers and thunderstorms midweek,
but coverage from mid to the end of the work week should generally
remain scattered. The best opportunity for widespread
precipitation looks to be Friday Night and Saturday, as a major
shortwave moves across the Northland. An upper level closed low
will develop in south central Canada by Saturday. Storms are
expected to fire up along a cold front on Saturday, and push
eastward Saturday and Saturday night. Could be some strong storms
during that time frame. A dry slot will then move in behind the
front Saturday Night, with the upper level low sagging into the
Lake Superior region by Sunday. This will bring showers and a few
thunderstorms to much of the CWA during that time frame. High
temperatures throughout the period are expected to range from the
70s to around 80. Lows will generally be in the 50s, but there
could be some 40s at times near Lake Superior.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1239 PM CDT Sun Jun 19 2016

The big story for today and this evening will be the rapid
development of strong to locally severe thunderstorms along a cold
front. CAM's models indicate a potential initiation time of
between 20Z and 22Z across an area from KBRD to KHIB, with storms
strengthening rapidly, and then moving eastward through the late
afternoon and evening. We can expect the potential for very large
hail, damaging winds, and perhaps even tornadoes. The threat will
persist into the evening, before drier air moves in behind the
cold front. Gusty southwest winds are expected ahead of the front,
with gusty west to northwest winds behind the front later tonight
and on Monday. There could be a few showers lingering on Monday
due to colder air aloft, and some wrap around moisture, but any
coverage will be minimal. VFR conditions will be the rule, but
rapid deterioration to MVFR or even IFR will be possible with the
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  58  75  50  74 /  80  10  10   0
INL  56  71  49  72 /  20  10  10   0
BRD  57  77  53  77 /  80   0   0   0
HYR  60  79  51  76 /  60  10   0   0
ASX  62  76  50  74 /  60  10  10  10

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148.

&&
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT SUN JUN 19 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE
VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE
STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST
CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT
FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE
OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE
IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST
STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD
LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO
THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE
EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS
THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE
AND VERY HEAVY RAINFALL.

PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER
INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY
SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND
CONTINUING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM
AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A
PASSING COLD FRONT.

LSZ121-140>148-201130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS
AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE
WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF
GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT
CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE
SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST
WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE
AND SAFETY FROM THE STORMS.

IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL
PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG
ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER
PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY
EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST
MARINE PRODUCTS FOR DETAILED INFORMATION.

CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR
FROM WEDNESDAY NIGHT THROUGH SATURDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 19, 5:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
519 PM CDT SUN JUN 19 2016

MNZ010-011-018-192230-
NORTH ITASCA-NORTH ST. LOUIS-KOOCHICHING-
519 PM CDT SUN JUN 19 2016

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHWESTERN ST.
LOUIS... NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES...

AT 519 PM CDT...A DEVELOPING THUNDERSTORM WAS 9 MILES SOUTHWEST OF
NETT LAKE...OR 36 MILES SOUTHWEST OF VOYAGEURS NATIONAL PARK...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE VERMILION...NETT LAKE...ORR...MEADOW BROOK...ASH LAKE...GHEEN...
CUSSON...PELICAN LAKE...LINDEN GROVE...CELINA...GREANEY AND BLACK DUCK
LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THIS STORM MAY INTENSIFY AND BECOME SEVERE RAPIDLY...MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4838 9280 4788 9260 4786 9290 4786 9308
      4784 9309 4781 9345 4816 9354
TIME...MOT...LOC 2219Z 245DEG 28KT 4802 9324

 MILLER
Special weather statement, Jun 19, 5:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
528 PM CDT SUN JUN 19 2016

MNZ025-026-034-035-192245-
NORTH CASS-SOUTH ITASCA-CROW WING-NORTHERN AITKIN-
528 PM CDT SUN JUN 19 2016

...DEVELOPING THUNDERSTORMS WILL AFFECT NORTHEASTERN CASS...SOUTH
CENTRAL ITASCA...NORTHWESTERN AITKIN AND NORTHEASTERN CROW WING
COUNTIES...

AT 528 PM CDT...DEVELOPING THUNDERSTORMS WERE LOCATED FROM GRAND
RAPIDS AND DEER RIVER...SOUTHWARD TO CROSS LAKE AND OUTING...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...COHASSET...COLERAINE...DEER RIVER...EMILY...HILL
CITY... FIFTY LAKES...REMER...WABEDO...LONGVILLE...BOY
RIVER...POKEGAMA DAM...SWATARA...BALL CLUB...OUTING...AND BOY LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

ANY OF THESE STORMS MAY RAPIDLY INTENSIFY AND BECOME
SEVERE...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4738 9411 4746 9362 4746 9340 4673 9366
      4672 9431
TIME...MOT...LOC 2226Z 251DEG 26KT 4703 9400

 MILLER
Special weather statement, Jun 19, 5:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
540 PM CDT SUN JUN 19 2016

MNZ010-011-192300-
NORTH ST. LOUIS-KOOCHICHING-
540 PM CDT SUN JUN 19 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS AND
SOUTHEASTERN KOOCHICHING COUNTIES...

AT 539 PM CDT...AN AREA OF THUNDERSTORMS WAS LOCATED FROM BETWEEN
BIG FALLS AND CRAIGVILLE EASTWARD TO THE WESTERN SECTIONS OF THE
BOUNDARY WATERS CANOE AREA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... LAKE VERMILION...NETT LAKE...ORR...ASH
LAKE...CRANE LAKE...GHEEN...BUYCK...PELICAN LAKE...LAC LA
CROIX...LOON LAKE...ECHO LAKE...CRAIGVILLE...TROUT LAKE AND SAND
POINT LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THESE STORMS MAY INTENSIFY RAPIDLY...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4836 9212 4835 9212 4793 9214 4790 9371
      4822 9377 4831 9270 4834 9246 4829 9241
      4823 9238 4822 9236 4825 9227 4827 9229
      4832 9231 4835 9228 4836 9226 4834 9221
      4836 9216
TIME...MOT...LOC 2237Z 251DEG 25KT 4803 9314

 MILLER
Special weather statement, Jun 19, 5:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
542 PM CDT SUN JUN 19 2016

MNZ026-192300-
SOUTH ITASCA-
542 PM CDT SUN JUN 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ITASCA COUNTY...

AT 541 PM CDT...A STRONG THUNDERSTORM WAS OVER COHASSET...OR NEAR
GRAND RAPIDS...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... GRAND
RAPIDS...COHASSET...COLERAINE...DEER RIVER...TACONITE...
GUNN...POKEGAMA DAM...BOVEY...LA PRAIRIE...WABANA LAKE...BASS LAKE
AND SISEEBAKWET LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THIS STORM MAY RAPIDLY INTENSIFY...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4746 9343 4720 9330 4714 9377 4716 9378
      4721 9377 4722 9380 4723 9381 4726 9380
      4726 9378 4729 9379 4730 9378 4731 9381
      4730 9382 4731 9385
TIME...MOT...LOC 2241Z 250DEG 37KT 4725 9366

 MILLER
Special weather statement, Jun 19, 5:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
543 PM CDT SUN JUN 19 2016

MNZ033-192315-
SOUTH CASS-
543 PM CDT SUN JUN 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...

AT 542 PM CDT...A STRONG THUNDERSTORM WAS NEAR DEER CREEK...OR 35
MILES NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH...NICKEL SIZE HAIL...TORRENTIAL RAINFALL...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM. THIS STORM IS STRENGTHENING AND IT IS POSSIBLE WE MAY ISSUE A
WARNING ON THIS STORM SHORTLY.

THIS STORM WILL BE NEAR...
  POPLAR AND LEADER AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ESTERDY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4666 9479 4672 9459 4632 9459 4633 9460
      4632 9461 4635 9466 4636 9467 4635 9468
      4635 9472 4638 9473 4638 9476 4640 9477
      4639 9478
TIME...MOT...LOC 2242Z 243DEG 37KT 4641 9525

DAP
Special weather statement, Jun 19, 5:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
545 PM CDT SUN JUN 19 2016

MNZ025-026-035-192300-
NORTH CASS-SOUTH ITASCA-NORTHERN AITKIN-
545 PM CDT SUN JUN 19 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CASS AND
NORTHWESTERN AITKIN COUNTIES...

AT 544 PM CDT...A STRONG THUNDERSTORM WAS NEAR OUTING...OR 29 MILES
SOUTHWEST OF GRAND RAPIDS...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...SWATARA...OUTING...THUNDER LAKE...WASHBURN LAKE...LAURA LAKE...
WHITE ELK LAKE AND LAKE ROOSEVELT.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THIS STORM MAY RAPIDLY INTENSIFY...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4710 9361 4681 9355 4681 9404 4697 9409
TIME...MOT...LOC 2244Z 250DEG 37KT 4690 9392

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:17 PM CDTSpecial Weather StatementDLHSaint Louis13 min
Jun 18, 8:28 PM CDTSpecial Weather StatementDLH17 min
Jun 18, 9:12 PM CDTSpecial Weather StatementDLHCook33 min
Jun 18, 11:28 PM CDTSpecial Marine WarningDLH32 min
Jun 19, 7:22 AM CDTSpecial Weather StatementDLHKoochiching23 min
Jun 19, 7:45 AM CDTSpecial Weather StatementDLHKoochiching30 min
Jun 19, 8:06 AM CDTSevere Thunderstorm WarningDLHKoochiching39 min
Jun 19, 8:44 AM CDTSevere Thunderstorm WarningDLHKoochiching46 min
Jun 19, 9:27 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis50 min
Jun 19, 9:55 AM CDTSmall Craft AdvisoryDLH36 hr
Jun 19, 5:19 PM CDTSpecial Weather StatementDLHKoochiching11 min
Jun 19, 5:28 PM CDTSpecial Weather StatementDLHCass17 min
Jun 19, 5:40 PM CDTSpecial Weather StatementDLH20 min
Jun 19, 5:42 PM CDTSpecial Weather StatementDLHItasca18 min
Jun 19, 5:43 PM CDTSpecial Weather StatementDLHWadena32 min
Jun 19, 5:45 PM CDTSpecial Weather StatementDLHCass15 min
Jun 19, 5:56 PM CDTSevere Thunderstorm WarningDLHCass49 min
Jun 19, 6:03 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Itasca42 min
Jun 19, 6:08 PM CDTSpecial Weather StatementDLH22 min
Jun 19, 6:10 PM CDTTornado WarningDLHCass, Crow Wing50 min
Jun 19, 6:14 PM CDTTornado WarningDLHAitkin, Itasca31 min
Jun 19, 6:15 PM CDTSevere Thunderstorm WarningDLHSaint Louis15 min
Jun 19, 6:38 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis52 min
Jun 19, 6:40 PM CDTTornado WarningDLHAitkin, Itasca, Saint Louis50 min
Jun 19, 6:45 PM CDTTornado WarningDLHSaint Louis45 min
Jun 19, 6:55 PM CDTTornado Warning Tornado observedDLHAitkin, Crow Wing50 min
Jun 18, 7:21 PM CDTSpecial Weather StatementDLHWashburn24 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.